Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 64, NWS Portland, OR
NWS Portland, OR issued this small craft advisory at Apr 19, 2021, 2:54 PM PDT. It took effect at Apr 20, 2021, 3:00 AM PDT. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2021, 2:54 PM PDT (21:54 UTC)
- In effect from
- Apr 20, 2021, 3:00 AM PDT
- Expired
- Apr 22, 2021, 12:00 PM PDT
- In force
- 57 hr
- Issued by
- NWS Portland, OR
The text
As transmitted.
554 WHUS76 KPQR 192154 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 254 PM PDT Mon Apr 19 2021 PZZ275-201100- /O.NEW.KPQR.SC.Y.0064.210420T1000Z-210421T1300Z/ Waters from Cascade Head to Florence OR from 10 to 60 NM- 254 PM PDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TUESDAY TO 6 AM PDT WEDNESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 6 to 7 feet at 12 seconds expected. * WHERE...Waters from Cascade Head to Florence OR from 10 to 60 NM. * WHEN...From 3 AM Tuesday to 6 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ255-201100- /O.NEW.KPQR.SC.Y.0064.210420T2000Z-210421T0600Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- 254 PM PDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 11 PM PDT TUESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 6 to 9 feet at 11 seconds expected. * WHERE...Coastal waters from Cascade Head to Florence OR out 10 NM. * WHEN...From 1 PM to 11 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/portland
5 follow-up statements
470 WHUS76 KPQR 200910 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 210 AM PDT Tue Apr 20 2021 PZZ250-202215- /O.EXB.KPQR.SC.Y.0064.210420T1800Z-210421T1000Z/ /O.NEW.KPQR.SC.Y.0065.210421T1800Z-210422T0600Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM- 210 AM PDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 3 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY... * WHAT...For the first Small Craft Advisory, north winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 9 feet at 12 seconds expected. For the second Small Craft Advisory, north winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 8 feet at 10 seconds expected. * WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM mainly south of Cape Falcon. * WHEN...Small Craft Advisory, from 11 AM this morning to 3 AM PDT Wednesday. Small Craft Advisory, from 11 AM to 11 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ270-202215- /O.EXB.KPQR.SC.Y.0064.210420T1000Z-210422T1200Z/ Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM- 210 AM PDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 8 feet at 12 seconds expected. * WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ275-202215- /O.EXT.KPQR.SC.Y.0064.210420T1000Z-210422T1200Z/ Waters from Cascade Head to Florence OR from 10 to 60 NM- 210 AM PDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet at 12 seconds expected. * WHERE...Waters from Cascade Head to Florence OR from 10 to 60 NM. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ255-202215- /O.EXT.KPQR.SC.Y.0064.210420T2000Z-210422T1200Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- 210 AM PDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet at 11 seconds expected. * WHERE...Coastal waters from Cascade Head to Florence OR out 10 NM. * WHEN...From 1 PM this afternoon to 5 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/portland
590 WHUS76 KPQR 202145 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 245 PM PDT Tue Apr 20 2021 PZZ250-211045- /O.CAN.KPQR.SC.Y.0064.000000T0000Z-210421T1000Z/ /O.CON.KPQR.SC.Y.0065.210421T1800Z-210422T0600Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM- 245 PM PDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 9 feet at 10 seconds expected. * WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM. * WHEN...From 11 AM to 11 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ270-275-211045- /O.CON.KPQR.SC.Y.0064.000000T0000Z-210422T1200Z/ Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM- 245 PM PDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...North winds 15 to 20 kt with gusts 25 to 30 kt and seas 6 to 9 feet at 11 seconds. * WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM and Waters from Cascade Head to Florence OR from 10 to 60 NM. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ255-211045- /O.CON.KPQR.SC.Y.0064.000000T0000Z-210422T1200Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- 245 PM PDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 8 feet at 11 seconds. * WHERE...Coastal waters from Cascade Head to Florence OR out 10 NM. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/portland
298 WHUS76 KPQR 210948 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 248 AM PDT Wed Apr 21 2021 PZZ270-275-212300- /O.CON.KPQR.SC.Y.0064.000000T0000Z-210422T1200Z/ Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM- 248 AM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...North winds 15 to 20 kt with gusts 25 to 30 kt and seas 6 to 9 feet at 11 seconds. * WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM and Waters from Cascade Head to Florence OR from 10 to 60 NM. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ255-212300- /O.CON.KPQR.SC.Y.0064.000000T0000Z-210422T1200Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- 248 AM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 8 feet at 11 seconds. * WHERE...Coastal waters from Cascade Head to Florence OR out 10 NM. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ250-212300- /O.CON.KPQR.SC.Y.0065.210421T1800Z-210422T0600Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM- 248 AM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 9 feet at 10 seconds expected. * WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM. * WHEN...From 11 AM to 11 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/portland
447 WHUS76 KPQR 212156 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 256 PM PDT Wed Apr 21 2021 PZZ250-221200- /O.EXT.KPQR.SC.Y.0065.000000T0000Z-210422T1900Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM- 256 PM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT THURSDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 20 kt and seas 6 to 9 feet at 9 seconds. * WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM. * WHEN...Until noon PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ255-221200- /O.EXT.KPQR.SC.Y.0064.000000T0000Z-210422T1900Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- 256 PM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT THURSDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 8 feet at 11 seconds. * WHERE...Coastal waters from Cascade Head to Florence OR out 10 NM. * WHEN...Until noon PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ270-275-221200- /O.EXT.KPQR.SC.Y.0064.000000T0000Z-210422T1900Z/ Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM- 256 PM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 10 feet at 10 seconds. * WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM and Waters from Cascade Head to Florence OR from 10 to 60 NM. * WHEN...Until noon PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/portland
084 WHUS76 KPQR 220914 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 214 AM PDT Thu Apr 22 2021 PZZ250-221900- /O.CON.KPQR.SC.Y.0065.000000T0000Z-210422T1900Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM- 214 AM PDT Thu Apr 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WHAT...Northwest winds 10 to 15 kt and seas 6 to 9 feet at 9 seconds. * WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM. * WHEN...Until noon PDT today. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds have eased, however, steep seas will remain a threat through the morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ255-221900- /O.CON.KPQR.SC.Y.0064.000000T0000Z-210422T1900Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- 214 AM PDT Thu Apr 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WHAT...Northwest winds 10 to 15 kt and seas 6 to 7 feet at 9 seconds. * WHERE...Coastal waters from Cascade Head to Florence OR out 10 NM. * WHEN...Until noon PDT today. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds have eased, however, steep seas will remain a threat through the morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ270-275-221900- /O.CON.KPQR.SC.Y.0064.000000T0000Z-210422T1900Z/ Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM- 214 AM PDT Thu Apr 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 10 feet at 9 seconds. * WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM and Waters from Cascade Head to Florence OR from 10 to 60 NM. * WHEN...Until noon PDT today. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds will ease near daybreak, however, steep seas will remain a threat through the morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/portland
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this small craft advisory went out at Apr 19, 10:12 AM PDT, 4 hours 42 minutes earlier.
Area forecast discussion, Apr 19, 10:12 AM PDT, 4 hours 42 minutes before
Area Forecast Discussion National Weather Service Portland OR 1012 AM PDT Mon Apr 19 2021 .SYNOPSIS...An unusually warm and dry stretch of weather for April will likely continue for much of the upcoming week, but it is looking increasingly likely that cooler and wetter weather will arrive next weekend. && .SHORT TERM...Today through Wednesday night...Water vapor satellite imagery this morning continues to show an omega block over western North America with a ridge of high pressure over western Canada. The Pacific Northwest remains near the pinch point at the bottom of the omega block as a shortwave trough over the eastern Pacific slides eastward towards the region and a shortwave trough over the Rocky Mountain states slides southward. The aforementioned shortwave trough sliding down the Rockies pushed a dry cold front southwestward across eastern WA overnight that reached the Columbia River Gorge around daybreak. As it pushes west of the Cascades, east to northeast winds are beginning to develop in the Columbia River Gorge and across the Cascade ridgetops and should impact the northern Willamette Valley this afternoon. Given cooler air filtering into the region, temperatures in the lower Columbia and Willamette Valleys should end up 5-10F cooler than yesterday. Nonetheless, relative humidities should once again drop into the 20-30% range this afternoon. While relative humidities and winds should reach near critical thresholds, do not foresee enough spatial or temporal coverage of both overlapping to necessitate any fire weather highlights today. Visible satellite imagery and surface observations show plenty of marine stratus along the coast extending up the Columbia River to Kelso/Longview this morning. These clouds should push back to off the coast this afternoon. Meanwhile, the aforementioned shortwave trough over the eastern Pacific sliding towards the region is generating enough large scale lift to produce a fairly extensive series of mid and high level cloud decks that will stream across the region this afternoon and evening. However, operational models like the NAM and GFS suggest some shallow mid level instability will transition across our southern zones late this afternoon into tonight ahead of a vort max sliding into southwest Oregon. It appears this layer of instability should be shallow enough to prevent any major thunderstorm outbreak based on model soundings. Nonetheless, wouldn't be surprised if we get a thunderstorm or two either. Will continue to monitor the latest high resolution models, satellite trends, etc. and update the forecast if necessary. Either way, more and more members of the GEFS and EPS ensemble systems produce measurable rain at KONP and KEUG this evening into tonight so PoPs have been raised slightly across Lane and Lincoln Counties. Wetting rains at any given location appear unlikely at best. Weak shortwave ridging shifting southward across the Pacific Northwest Tuesday into Wednesday and a continuation of easterly winds at 850mb should result in temperatures warming slightly for interior locations through midweek. However, temperatures should remain short of 80F and certainly well short of any record high temperatures. Th latest high resolution model guidance suggests winds should remain below critical thresholds. The coast should remain much cooler with morning clouds and afternoon sunshine. /Neuman .LONG TERM...No Changes. Previous discussion follows...Wednesday through Saturday...Little change in the forecast mid week as high pressure remains anchored over the area. The weak shortwave that passes through the high pressure ridge over the next few days should dissipate by Wednesday leaving much of the area dry. Any residual precipitation would stay isolated to the highest terrain and along the central Oregon coast. Temperatures will continue to slowly drop through the week, but should level out around 70-75 degrees throughout much of the area by Thursday. Little fluctuation is expected until then. By Friday, the flow is trending onshore as a stronger system approaches from the Pacific. Expecting more cloud cover to fill in and overnight temperatures will be slightly warmer due to a lack of radiational cooling. This system brings an elevated chance for precipitation for on Saturday with accumulations possible. Previous model runs had this system arriving Friday night, but recent runs are showing more of a Saturday morning onset. The challenge that often comes along with spring-time systems like this is the variability. It is common that models fluctuate in the days leading up to the event, and during the frontal passage they may be more showery than stratiform. While there is a chance, confidence remains low so left PoPs around 50%. -Muessle && .AVIATION...Offshore flow gradually increasing as pressure rises continue over eastern WA/OR this morning behind a dry cold front that moved into the area from the east earlier today. The offshore flow weakens later today into Tue. Meanwhile a shallow marine layer remains at the coast. Looks like low MVFR to IFR conditions will continue for the most part at the coast, but KTMK northward may break out this afternoon but return in the evening. Inland areas should remain VFR but will see stratus work it's way up the lower Columbia River to near KKLS. There is also low chances for stratus to reach KEUG Tue morning, but confidence is not high enough to include in current TAF package. East winds 10-15 kt near the Gorge can be expected today. North winds in the Willamette Valley should picking up to around 10 kt by this afternoon then ease later this evening. For detailed regional Pac NW aviation weather information, go online to: https://weather.gov/zse KPDX AND APPROACHES...VFR expected next 24 hours. However there is a 10-20 percent chance for MVFR cigs at KPDX Tue morning. East winds should pick up later this morning to around 10 kts, possibly to 15 kt, then ease this evening gradually turning to the NW. && .MARINE...High pressure aloft will continue over the coastal waters bringing rather benign wave conditions through much of the week. Surface thermal low over the OR/CA border will build northward bringing stronger northerly winds across the waters. Small craft advisory winds are possible late tonight into Tuesday, mainly across the southern outer waters. Seas will build to around 7 ft Tuesday as a westerly swell moves onshore but will fall back to around 5 ft by Wednesday. Winds will shift to a southerly regime Friday night as a weak front moves onshore. Weagle/BPhillips && .PQR WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. PZ...None. && Interact with us via social media: www.facebook.com/NWSPortland www.twitter.com/NWSPortland
Nearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.